Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Been taking doxycycline tablets. Okay to undergo laser hair removal and photorejuvination laser treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 290 Questions
Ive been taking doxycycline tablets for two weeks now and have a laser hair removal appointment in two days and photorejuvination laser treatment on my face in three days. Will I be okay? Are there side effects as a result of laser treatment and intake of doxycycline?
Posted Sat, 26 May 2012 in Beauty & Cosmetics
Answered by Dr. Haseena Hamdani 7 hours later

Thanks for the query.

Side effect profile of any medications varies among individuals. As you have been taking Doxycycline tablets from last 2 weeks, and you do not have any side effects, it means doxycycline is fine for you. It is an excellent antibiotic for any skin infection. Just keep in mind that some other medicines like iron, calcium, mineral, and Antacids, tablets may interfere with its absorption, like wise it is better to take it 1 hour before meal or 2 hrs after meal with full glass of water. In case you have any liver or kidney disease, you must inform your Doctor. While you are taking Doxycycline, you should avoid exposure to sun light.

Laser treatment for removal of unwanted hair and rejuvenation of skin is effective, safe and it gives good results. Your Doctor must have given you some pre -operative instructions, like you should avoid using removal of hair by razor, wax or any other method, and you should avoid sun exposure for 4-6 weeks before treatment.

You have to wear protective glasses at the time of procedure. You should expect some cooling on your skin.

After the procedure also you should avoid exposure to sun light for 4-6 weeks, and avoid scrubbing the treated area with any brush or chemical cleansers.

You may feel slight redness, or burning. You may see some pigmentation, but they will disappear over time. Your Doctor will advise you to use ice packs or some soothing cream.

You may have to go for repeat treatment at the interval of 2-5 weeks, for 3-6 times depending on your skin and hair condition.

I hope, you are looking forward for the treatment with good knowledge and understanding now. Let me know if you need any more help.
Please close this discussion and rate my answer if you do not have any further queries.

Wish you good health.

Above answer was peer-reviewed by
Follow-up: Been taking doxycycline tablets. Okay to undergo laser hair removal and photorejuvination laser treatment? 5 hours later
Thanks for this but my issue is, is it safe to have laser treatment for hair removal if I'm on doxycycline given one must avoid sunlight while taking it.

Kind regards
Answered by Dr. Haseena Hamdani 5 hours later

Thanks again. I apologize for not addressing this issue in my previous reply. Let me try today.

Your concern is valid. Doxycycline increases the sensitivity of skin to UV lights. Laser is beam of highly concentrated light. It includes different wave length of ultra violet and infra red rays. Hence it would be better if you first complete the course of Doxycycline to avoid unwanted post procedure side effects.

Besides laser treatment for rejuvenation and hair removal is basically a cosmetic treatment, and should be done in non-infective state of skin and hair follicles. So it is very important that you are free of any dermal infections.

So I were to be your treating doctor, I would prefer you to undergo laser treatment after completing the course of doxycycline and after you are free from any skin infections.

Hope I have addressed your concern. Let me know if you have any other query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor